MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. LINER TRIAL HEIGHT +0MM; TEMPLATE

ASCENSION ORTHOPEDICS, INC. LINER TRIAL HEIGHT +0MM; TEMPLATE
Catalog Number TRL-0990-844-00H
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a reverse shoulder arthroplasty, two (2) liner trial height +0mm broke during reduction.The procedure was resumed, without any delay, using an equivalent s+n back-up.No further complications were reported.
 
Additional Manufacturer Narrative
Additional information: b5, h6 (type of investigation).Correction: h6 (b17 removed).Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a reverse shoulder arthroplasty, two (2) liner trial height +0mm broke during reduction no pieces from the device were left in the patient.The procedure was resumed, without any delay, using an equivalent s+n back-up.No further complications were reported.
 
Event or Problem Description
It was reported that, during a reverse shoulder arthroplasty, one (1) liner trial height +0mm broke during reduction no pieces from the device were left in the patient.The procedure was resumed, without any delay, using an equivalent s+n back-up.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Additional information: b5, d4, d9, h3, h4 and h6.Correction: b5 and h6 (type of investigation: b20 removed).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Visual evaluation was performed to the reported device, and it has been identified that this event should be re-evaluated for mdr reporting.It was initially reported that the device had broken during use on the patient, but based on the visual inspection of the returned device, it was concluded that the device is worn and presents the internal threaded plastic shaft cracked at the base.Device cracks may cause minor or temporary injury requiring no or minor medical intervention.Therefore, this event is not likely to cause or contribute to a death or serious injury and is considered not reportable pursuant to applicable regulations.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.H3, h6: results of investigation: the associated device was returned and evaluated.A visual inspection of the returned device concluded the device presents with the internally threaded plastic shaft cracked at the base.The device is scratched and scuffed from use on all surfaces.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LINER TRIAL HEIGHT +0MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23493170
Report Number3002788818-2025-00115
Device Sequence Number9116163
Product Code HWT
UDI-Device Identifier00885556812860
UDI-Public885556812860
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTRL-0990-844-00H
Device Lot Number25GNC0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer11/05/2025
02/19/2026
04/08/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date11/11/2025
02/24/2026
04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown